Announcement

Collapse
No announcement yet.

Tums and calcium supplements?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Tums and calcium supplements?

    I've got some questions in regards to this. I've been pretty successful for the most part eating tums to manage or prevent flares, but I'm a little bit confused as to what this means for my calcium intake. I'm a small-framed gal with a family history of osteoporosis, so a little extra calcium can't hurt, but I know that too much can be counterproductive, and might interfere with the absorption of other nutrients. The directions indicate to not exceed 15 tablets a day, which I don't get near that...but they also say that each tablet contains 500mg calcium carbonate. I know calcium needs magnesium to be properly absorbed, and I also have a calcium carbonate supplement that contains magnesium for that reason. I'm just concerned about taking both of these things and ingesting too much of a good thing.

  • #2
    Maybe check with your doctor about this? I doubt that if you take TUMS as directed that it would be "cause" osteoporosis, but you can never be too sure... especially when you're doing this long-term/everyday.
    current meds:
    cytotec 200mcg twice daily
    toprol
    allegra

    ONLY 3 MEDICATIONS!!! YAY! Would never have dreamed this is possible

    dx: hashimoto's thyroiditis 1998
    dx: interstitial cystitis via cystoscopy with hydrodistention and biopsy 2003
    dx: endometriosis 2003
    dx: innapropriate sinus tacchicardia 2005

    meds tried but failed:
    elavil (6months)- severe tachycardia
    elmiron (1yr6mo.)- no improvement, nausea, hair loss, stomach ulcers
    a bunch of others



    Me and my best friend's baby (also my Godson!)

    Comment


    • #3
      I agree that you need to talk with your doctor.

      Donna
      Stay safe


      Elmiron Eye Disease Information Center - https://www.ic-network.com/elmiron-p...mation-center/
      Elmiron Eye Disease Fact Sheet (Downloadable) - https://www.ic-network.com/wp-conten...nFactSheet.pdf

      Have you checked the ICN Shop?
      Click on ICN Shop at the top of this page. You'll find Bladder Builder and Bladder Rest, both of which we are finding have excellent results.

      Patient Help: http://www.ic-network.com/patientlinks.html

      Sub-types https://www.ic-network.com/five-pote...markably-well/

      Diet list: https://www.ic-network.com/interstitial-cystitis-diet/

      AUA Guidelines: https://www.ic-network.com/aua-guide...tial-cystitis/

      I am not a medical authority nor do I offer medical advice. In all cases, I strongly encourage you to discuss your medical treatment with your personal medical care provider. Only they can, and should, give medical recommendations to you.
      [3MG]

      Anyone who says something is foolproof hasn't met a determined fool

      Comment


      • #4
        I'll bring it up to him when I see him for a check-up next week. I didn't mean to make it sound as though I thought the tums would cause osteoporosis, but I am worried that too much calcium might interfere with how other things, like iron, are absorbed. I'm not anemic, but if I don't take an iron supplement then I bruise easily. I don't eat a lot of meat, and all the spinach and broccoli in the world doesn't seem to make up for that. I also wonder if, since the tums only has the calcium carbonate, and not magnesium, if I need to be taking a magnesium supplement to counterbalance the tums. Hmmm.

        Comment

        Working...
        X